I have been on Depo again for the past year. Prior to that I was on Depo for 4 years straight so at this point I should know how my body responds to Depo. My body reacted normally to Depo until December and since I have been bleeding for two weeks straight every other month. The doctors keep telling me its a normal side effect and I keep telling them its not normal for me. So where do I go from here. My normal period is very heavy and last a week thats the point of me going back on Depo. I'm thinking of getting off of it. I tried Yaz but that didnt work out very well it caused other people to know when I am on my period.
I hated the Depo shot. Absolutely hated it. I used it for a year and in that year I was on my period for 9 out of 12 months. Not 9 months in a row, but my period came and went. At one time I had a 21 day period, then was off it for 4 days and then had an 18 day period. Doc said it was just the shot affecting my cycle, but come on! I was bleeding a total of 9 months over the entire year!! That's ridiculous! I'm going to be going to mirena, as I don't plan on having anymore kids for a while and it has been known to lessen periods. I'm very surprised your Doctor let you stay on Depo for so long. My doc told me that he only recommended it for a year, and at most two years because it cause the calcium in your bones to wear down over extended use.
I would like to say that my doctor actually went to a seminar regarding depo and calcium loss and their is no substantial evidence that state this is true. I've been on depo for nearly 10 years straight with no calcium loss.
I actually quit depo because of that rumor, and I gravely regret that. After visiting my doctor, he found this seminar and went just to learn more about my inquiry of the long term effects. He came back saying that this doctor had been studying it, and found no proof that there is a correlation to calcium loss and depo provera use. I got back on depo in January. I've now had my period pretty bad for about 10 days. Two months ago, I had it for 29 days. This isn't normal for me either. I've never had this. I'm getting annoyed. Ruined underthings because I have no clue when it will happen.
I wish there was something out there that you could take. The last time I complained about the bleeding my old doctor told me he could do a D&C... I about went off on him, because my mom did that to quit bleeding, and she never had a period again. Meaning, no more children.
I take it because it's the only thing that helps my endometriosis pain. So I guess it's the price I pay for no pain??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.